Alert archive / Georgia / Special Weather Statements in 2014

Special Weather Statement, NWS Atlanta, GA

August 7, 2014Gwinnett County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 7, 2014, 7:52 PM EDT for Gwinnett County, Georgia. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2014, 7:52 PM EDT (23:52 UTC)
Expired
Aug 7, 2014, 8:15 PM EDT
In force
23 min
Issued by
NWS Atlanta, GA

County Gwinnett County, GA

The radar

The Atlanta radar (KFFC), 80 km from the middle of the area, began a volume at 23:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.9 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2014-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 539 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2014-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
539 J/kg
Mixed-layer CIN
-99 J/kg
Mixed-layer LCL
1316 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
-24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

438 
WWUS82 KFFC 072352
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
752 PM EDT THU AUG 7 2014

GAZ033-034-045-080015-
752 PM EDT THU AUG 7 2014

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN DEKALB...GWINNETT
AND FULTON COUNTIES UNTIL 815 PM EDT...

AT 748 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM ALPHARETTA TO SANDY SPRINGS...MOVING EAST
AT 10 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS DEKALB...GWINNETT AND FULTON COUNTIES THROUGH 815 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE SANDY SPRINGS...
ROSWELL...ALPHARETTA...DUNWOODY...PLEASANT HILL...SUWANEE...
NORCROSS...MECHANICSVILLE...DULUTH...BERKELEY LAKE...DORAVILLE AND
JOHNS CREEK. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3410 8397 3395 8407 3388 8416 3391 8443
      3393 8443 3398 8437 3401 8440 3404 8440
      3409 8433 3409 8420 3407 8418 3405 8410
      3407 8412 3410 8410
TIME...MOT...LOC 2352Z 281DEG 8KT 3407 8429 3399 8433
          3393 8438

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 7, 6:06 PM EDT, 1 hour 46 minutes earlier.

Area forecast discussion, Aug 7, 6:06 PM EDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
606 PM EDT THU AUG 7 2014

.UPDATE...
QUICK UPDATE TO INCLUDE HIGHER CHANCE POPS IN NW GA AS MORE
PERSISTENT CONVECTION HAS BEEN TRENDING AND IS PRIMARILY OUTFLOW
DRIVEN. CANNOT RULE OUT A STRAY STRONG STORM OR TWO WITH SMALL
HAIL OR 40 MPH WINDS EARLY THIS EVENING. PREVIOUS DISCUSSION
FOLLOWS...

BAKER

&&

.PREV DISCUSSION... /ISSUED 313 PM EDT THU AUG 7 2014/

.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
CURRENT RADAR LOOP SHOWS AN AREA OF SHOWERS ACROSS NORTH GA AND
ANOTHER AREA ACROSS CENTRAL GA WITH THE ATL AREA RIGHT IN THE
MIDDLE. THERE IS A COLD FRONT DRAPED ACROSS NORTH GA WITH A WEAKER
PRE FRONTAL TROUGH OVER CENTRAL GA. BOTH OF THESE BOUNDARIES ARE
MOVING SLOWLY SOUTH THROUGH THE AREA TODAY AND SHOULD CONTINUE
MOVING SOUTH THROUGH TONIGHT. THEY ARE ALSO ACTING AS A CATALYST FOR
CONVECTIVE ACTIVITY WHICH IS EVIDENT IN WHERE THE SHOWERS ARE
BEGINNING TO POP UP. CURRENTLY THERE IS A SHORT WAVE OVER THE
NORTHERN MISSISSIPPI RIVER VALLEY WHICH IS APPROACHING THE AREA
TONIGHT. THIS SHORT WAVE WILL BERING INCREASE MOISTURE TO THE AREA
FRI AND INCREASED CHANCES OF PRECIP. INSTABILITY INDICES INCREASE
ACROSS THE STATE AS WELL SO WILL CONTINUE WITH CHANCE TO LIKELY POPS
ACROSS THE STATE WITH THE HIGHEST POPS ACROSS NORTH GA. TEMPERATURES
EXPECTED NEAR TO SLIGHTLY ABOVE NORMAL FRIDAY WITH LOWS TONIGHT AND
FRIDAY NIGHT NEAR TO SLIGHTLY ABOVE NORMAL.

01

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
MODELS CONTINUE TO ADVERTISE AN ACTIVE EXTENDED PERIOD. HAVE MADE
MINOR CHANGES TO THE TEMPERATURES AND POPS TO ACCOUNT FOR LATEST
MODEL TRENDS AND CONSISTENCY WITH NEIGHBORING OFFICES. CONTINUE TO
SHOW SLIGHTLY WARMER TEMPERATURES THAN SOME OF THE OUTLIER MODELS
SUGGESTING WEDGE EVENT LATE WEEKEND THROUGH EARLY WEEK...AND
DEPENDING ON THE STRENGTH OF THIS FEATURE...FUTURE FORECASTS MAY
NEED TO BE ADJUSTED DOWN...PARTICULARLY IN THE NORTHEAST GA
MOUNTAINS. THE PREVIOUS FORECAST DISCUSSION IS STILL APPLICABLE
AND HAS BEEN INCLUDED BELOW.

31

/ISSUED 329 AM EDT THU AUG 7 2014/

COMPLICATED LONG TERM FORECAST...MULTIPLE BOUNDARIES WITH SURFACE
LOWS...PASSING UPPER DISTURBANCES...AND POSSIBLE WEDGING. IN A
NUTSHELL...UNSETTLED WEATHER THROUGH THE EARLY PART OF NEXT WEEK.

WEAK SURFACE BOUNDARY SHOULD BE SITUATED ACROSS NORTHERN GA FRIDAY
NIGHT. A SURFACE LOW PRESSURE WAVE WILL MOVE EAST/NORTHEAST ALONG
THE BOUNDARY...HELPING PULL THE OLD FRONT JUST NORTH OF THE STATE
THROUGH SUNDAY. THE BEST CHANCE OF PRECIP IN THE LONG TERM WILL BE
FRIDAY NIGHT THROUGH SATURDAY AS THE SURFACE WAVE HELPS WITH LIFT
AND FOCUSES PRECIPITATION ALONG THE FRONT. SINCE THE BOUNDARY WILL
BE PULLED SLIGHTLY NORTHWARD...THE HIGHEST POPS SHOULD REMAIN
ROUGHLY NORTH OF INTERSTATE 20.

THE INITIAL SURFACE LOW WILL PUSH NORTHEAST...WHILE A SECONDARY LOW
IS PROGGED TO DEVELOP JUST OFFSHORE. IF THIS PATTERN COMES TO
FRUITION...THEN THE OFFSHORE LOW CENTER WILL HELP CREATE AND
REINFORCE ANY WEDGING THAT TEMPORARILY DEVELOPS ON MONDAY INTO
TUESDAY. HAVE DECREASED MAX TEMPS ACROSS NORTHERN AREAS...WHERE THE
WEDGE IS MOSTLY LIKELY TO DEVELOP.

ANOTHER WEAK COLD FRONT IS PROGGED TO APPROACH FROM THE NORTH ON
WEDNESDAY AND SHOULD MOVE SOUTH ACROSS THE CWFA ON THURSDAY. HIGH
PRESSURE WILL BUILD BEHIND THE FRONT.

THE HEAVY PRECIP AXIS SHOULD BE JUST TO THE NORTH OF THE CWFA FRIDAY
NIGHT INTO SATURDAY. HOWEVER...PWATS WILL BE CLOSE TO 2SD ABOVE
NORMAL AND BL WINDS WILL BE LESS THAN 15 KT. SO...LOCALLY HEAVY
RAINFALL WILL BE POSSIBLE...ESPECIALLY WITH THUNDERSTORMS.

NLISTEMAA

&&

.AVIATION...
18Z UPDATE...
VFR CONDITIONS WILL CONTINUE THROUGH MOST OF THIS TAF PERIOD WITH
PRECIP MOVING IN LATE FRI AFTERNOON. THERE ARE SOME SHOWERS ACROSS
THE STATE TODAY BUT THEY SHOULD STAY AWAY FROM THE TAF SITES.
INCREASED MOISTURE FRIDAY WILL RESULT IN SHRA/TSRA ACTIVITY THAT
SHOULD AFFECT THE TAF SITES AFTER 18Z FRI. CEILINGS WILL STAY VFR
TODAY AND TONIGHT BUT WILL START TO LOWER FRI WITH BKN030
EXPECTED BY 18-20Z FRI AS PRECIP MOVES IN. WINDS EXPECTED TO STAY
NW TODAY THEN TURN TO THE NE TONIGHT. THEY ILL TURN TO THE SE BY
15Z FRI AND STAY THERE THROUGH THE REST OF THE PERIOD. WIND SPEEDS
EXPECTED TO STY 10KT OR LESS. VSBYS SHOULD STAY VFR EXCEPT IN AND
AROUND ANY SHRA/TSRA ACTIVITY.

//ATL CONFIDENCE...18Z UPDATE...
CONFIDENCE MEDIUM HIGH ON ALL ELEMENTS.

01

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          69  93  71  89 /  20  50  60  60
ATLANTA         73  90  72  88 /  20  40  40  60
BLAIRSVILLE     65  82  67  81 /  30  60  60  70
CARTERSVILLE    69  91  70  88 /  30  60  60  60
COLUMBUS        73  95  74  92 /  20  40  40  50
GAINESVILLE     71  88  70  85 /  20  60  60  70
MACON           72  93  73  91 /  20  40  40  50
ROME            69  91  70  89 /  30  60  60  70
PEACHTREE CITY  70  91  71  89 /  20  40  40  60
VIDALIA         73  95  74  92 /  20  50  40  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...01/BAKER
LONG TERM...NLISTEMAA/31
AVIATION...01
Hazardous weather outlook, Aug 7, 11:39 AM EDT, 8 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1139 AM EDT THU AUG 7 2014

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-081545-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1139 AM EDT THU AUG 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING
ACROSS PORTIONS OF NORTH AND CENTRAL GEORGIA.

DISCUSSION...

A WEAK FRONT OVER FAR NORTH GEORGIA WILL PROVIDE ENOUGH
INSTABILITY TO PROVIDE A TRIGGER FOR A FEW LATE DAY THUNDERSTORMS.
AN APPROACHING SHORT WAVE TONIGHT WILL CONTINUE TO KEEP SLIGHT
CHANCES OF RAIN ACROSS NORTH GEORGIA...WITH THE POTENTIAL FOR A
FEW THUNDERSTORMS BEFORE MIDNIGHT. THE MAIN CONCERN WILL BE
OCCASIONAL LIGHTNING AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH DAY AS A FRONTAL
BOUNDARY BECOMES NEARLY STATIONARY ACROSS NORTH GEORGIA AND
COMBINES WITH PASSING UPPER LEVEL DISTURBANCES.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Aug 7, 6:13 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
613 PM EDT THU AUG 7 2014

GAZ002-004-005-072300-
613 PM EDT THU AUG 7 2014

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN WHITFIELD...WALKER AND MURRAY COUNTIES UNTIL 700 PM EDT...

AT 612 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER DALTON...MOVING NORTHEAST AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
WHITFIELD...WALKER AND MURRAY COUNTIES THROUGH 700 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE MILL CREEK...ROCKY
FACE...DALTON...TUNNEL HILL...DAWNVILLE...ETON...CRANDALL...SUMAC...
BEAVERDALE...VARNELL AND COHUTTA. HEAVY DOWNPOURS WILL CAUSE PONDING
OF WATER ON ROADWAYS.

&&

LAT...LON 3487 8470 3467 8495 3474 8514 3482 8508
      3482 8506 3485 8506 3487 8505 3488 8501
      3491 8502 3499 8496 3499 8489
TIME...MOT...LOC 2213Z 218DEG 9KT 3476 8500
Special weather statement, Aug 7, 6:59 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
659 PM EDT THU AUG 7 2014

GAZ033-044-045-055-072330-
659 PM EDT THU AUG 7 2014

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN DEKALB...CLAYTON
AND FULTON COUNTIES UNTIL 730 PM EDT...

AT 657 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HAPEVILLE...MOVEMENT WAS NEARLY STATIONARY.

THIS STORM HAS THE POTENTIAL TO PRODUCE SIZED HAIL...FREQUENT CLOUD
TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
DEKALB...CLAYTON AND FULTON COUNTIES THROUGH 730 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE CASCADE HEIGHTS...WEST
END...LAKEWOOD PARK...GRANT PARK-ZOO ATLANTA...TURNER FIELD...
HAPEVILLE...EAST POINT...COLLEGE PARK...ATLANTA...RIVERDALE...
HARTSFIELD-JACKSON AIRPORT...FOREST PARK...CEDAR GROVE...GRESHAM PARK
AND FORT GILLEM. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.

&&

LAT...LON 3375 8450 3374 8428 3356 8428 3355 8453
TIME...MOT...LOC 2259Z 287DEG 5KT 3365 8438
Special weather statement, Aug 7, 7:25 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
725 PM EDT THU AUG 7 2014

GAZ033-044-045-080015-
725 PM EDT THU AUG 7 2014

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN DEKALB AND FULTON
COUNTIES UNTIL 815 PM EDT...

AT 720 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER GRANT PARK-ZOO ATLANTA...MOVEMENT WAS
NEARLY STATIONARY.

THIS STORM HAS THE POTENTIAL TO PRODUCE SIZED HAIL...FREQUENT CLOUD
TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
DEKALB AND FULTON COUNTIES THROUGH 815 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE BUCKHEAD...BANKHEAD...CASCADE HEIGHTS...
VIRGINIA HIGHLAND...WEST END...SWEET AUBURN...ATLANTIC STATION...
LAKEWOOD PARK...CHASTAIN MEMORIAL PARK...PIEDMONT PARK...GRANT
PARK-ZOO ATLANTA...TURNER FIELD...MIDTOWN...HAPEVILLE AND EAST POINT.
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3390 8425 3366 8424 3366 8448 3391 8443
TIME...MOT...LOC 2325Z 264DEG 8KT 3374 8435
Special weather statement, Aug 7, 7:31 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
731 PM EDT THU AUG 7 2014

GAZ053-067-080015-
731 PM EDT THU AUG 7 2014

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN MERIWETHER AND COWETA COUNTIES UNTIL 815 PM EDT...

AT 729 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LUTHERSVILLE...MOVEMENT WAS NEARLY
STATIONARY.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
MERIWETHER AND COWETA COUNTIES THROUGH 815 PM EDT. SOME LOCATIONS IN
THE PATH OF THIS STORM INCLUDE SAINT MARKS...LUTHERSVILLE...LONE
OAK...MORELAND...ROCKY MOUNT...WOOSTER...TURIN...ALVATON AND
HARALSON. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3333 8456 3310 8454 3311 8484 3334 8483
TIME...MOT...LOC 2331Z 270DEG 6KT 3323 8468
Special weather statement, Aug 7, 7:34 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
734 PM EDT THU AUG 7 2014

GAZ055-057-080015-
734 PM EDT THU AUG 7 2014

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN HENRY AND CLAYTON COUNTIES UNTIL 815 PM EDT...

AT 729 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM REX TO FLIPPEN...MOVING EAST AT 5 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS HENRY AND CLAYTON COUNTIES THROUGH 815 PM EDT. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3364 8437 3364 8424 3363 8424 3364 8422
      3362 8420 3350 8409 3337 8407 3338 8437
TIME...MOT...LOC 2335Z 276DEG 5KT 3358 8425 3353 8423
          3345 8419
Special weather statement, Aug 7, 7:52 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
752 PM EDT THU AUG 7 2014

GAZ033-034-045-080015-
752 PM EDT THU AUG 7 2014

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN DEKALB...GWINNETT
AND FULTON COUNTIES UNTIL 815 PM EDT...

AT 748 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM ALPHARETTA TO SANDY SPRINGS...MOVING EAST
AT 10 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS DEKALB...GWINNETT AND FULTON COUNTIES THROUGH 815 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE SANDY SPRINGS...
ROSWELL...ALPHARETTA...DUNWOODY...PLEASANT HILL...SUWANEE...
NORCROSS...MECHANICSVILLE...DULUTH...BERKELEY LAKE...DORAVILLE AND
JOHNS CREEK. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3410 8397 3395 8407 3388 8416 3391 8443
      3393 8443 3398 8437 3401 8440 3404 8440
      3409 8433 3409 8420 3407 8418 3405 8410
      3407 8412 3410 8410
TIME...MOT...LOC 2352Z 281DEG 8KT 3407 8429 3399 8433
          3393 8438

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 4:44 PM EDTSpecial Weather StatementFFCBartow, Chattooga, Floyd, Gordon31 min
Aug 7, 5:12 PM EDTSpecial Weather StatementFFCGordon48 min
Aug 7, 5:46 PM EDTSpecial Weather StatementFFCCarroll29 min
Aug 7, 6:13 PM EDTSpecial Weather StatementFFCWhitfield47 min
Aug 7, 6:59 PM EDTSpecial Weather StatementFFCClayton31 min
Aug 7, 7:25 PM EDTSpecial Weather StatementFFCFulton50 min
Aug 7, 7:31 PM EDTSpecial Weather StatementFFCCoweta44 min
Aug 7, 7:34 PM EDTSpecial Weather StatementFFCHenry41 min

Nearby

Special Weather Statements in Georgia, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.